MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986845
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with lumbar kyphoscoliosis; and underwent lumbar anterior fixation and oblique lumbar interbody fusion at l1-l5.The cages were being placed from the lower vertebrae moving towards upper vertebrae.Intra-op, when inserting the last cage at l1-l2, the anterior longitudinal ligament (all) got injured.While adjusting the position of the cage, when the physician checked the sagittal image, the cage was found inserted at the anterior side of the vertebral body.The cage was removed temporarily, and the 'all' was found almost cut.The physician was suggested to place a bigger cage behind and make it stable as a recovery; however, cage placement was given up because it was frightening for the surgeon as he thought that the cage would come out from the anterior side.With the physician¿s judgement, the l1-l2 vertebra was sutured using a metal wire and ultra blade so as not to open the anterior side, and the operation was completed without inserting the cage.Operation time was extended for about 90 minutes.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8740838
Report Number1030489-2019-00671
Device Sequence Number2371842
Product Code MAX
UDI-Device Identifier00643169190535
UDI-Public00643169190535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986845
Device Lot NumberH5493903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR